Act Natural 


         Health & Wellness, LLC


   Act Natural Health & Wellness

                           the way life used to be

Life on Benzos & More – A Healing Journey (Part IV)
 by Pam Pinto
Please follow my posts as I continue on with my healing journey. If you care, please share to help raise awareness of the potential dangers of benzodiazepines and more.

In 2012, a year after my father passed away, my mother presented with insomnia and anxiety. Before this she had always slept like a rock. She never had a problem falling asleep or staying asleep. Now she would be up during the night, walking the floors, heart racing, her body shaking.


Several trips to the Emergency Department revealed that there was nothing physically wrong with her. Blood looks good, EKG fine, stress test perfect.


So, if there wasn’t a physical diagnosis, it must be mental. But of course. Now we can treat the symptoms with chemicals. The journey began, and my mother learned quickly that a visit to the ER and the hospital would give her the cocktail she needed to get immediate relief, and, with that, another prescription.


A trip to the primary care physician was a trip to just another prescription writer


My mother’s primary care physician told me he would not give her the information I had brought to his office regarding PTSD (Post Traumatic Stress Disorder), which I believe is the root cause of her body’s screams for help.


The primary care decided to write her a prescription to help her sleep. When that didn’t work, he tried another and another, and added an anti-depressant along with anti-anxiety drugs. The list included: xanax, dulera, trazodone, lorazepam (ativan), and diazepam (valium). This on top of the blood pressure and cholesterol drugs she was already taking, not to mention antibiotics for recurring infections.


I learned that these “innocent” drugs, given to so many people, damage the brain just like the use of benzodiazepines. Yes, you read that right. No wonder we are seeing such an increase in drug induced dementia.


My mother never received Informed Consent. She was never told by the ER, hospital or her primary care physician that any of these drugs could potentially harm her.


She was never told that benzos can cause hallucinations, confusion, amnesia, memory loss, dizziness, headaches, nausea, vomiting, anxiety, depression, insomnia or loss of appetite, or that she could permanently lose her mind. She was never given the Informed Consent that might have given her the choice to try a different approach.


My mother did not know of the risks associated with benzos. She trusted her primary care physician and took the drugs. She started to sleep a little better. Her body shakes lessened.

Over time her appetite decreased, she experienced excess saliva, stomach cramps, and constipation. Headaches, horrible headaches plagued her. She would return to the primary care looking for relief from her new symptoms, and be given alterations to the “cocktail”, but nothing more.


The anxiety attacks began to increase, less sleep, mood swings and social regression


ER visit after ER visit. Hospital stay after hospital stay. Haldol was administered to calm her down, because she would try to break out, kick out windows, break things, throw things, punch and scream. She never, never acted this way before. This wasn’t my mother, this was a chemical mind. I thought “Where has my mother gone?”


On two occasions, my mother was admitted to the psych ward. Each visit resulted in absolutely no change in symptoms.


When her primary care physician decided he could no longer help her with his prescriptions, he referred her to a psychiatrist. This is when klonopin was introduced to the mix. Big changes with klonopin….very bad changes.


Over time she began to totally withdraw from family, friends and the outside world. Her memory began to fail. Her short term first, then, over time, she forgot my wedding, my father’s birth date, his date of death.


I was losing my mother.

***Watch***
CBS This Morning – Xanax nation
On 11th July 2018 World Benzodiazepine Awareness Day (W-BAD) celebrates its third year. Visit its official website which can be found at http://w-bad.org.

Join us Wednesday, July 11th 2018 for the “Walk/Run For Your Life” and "Food is Mood" Pot Luck in support of W-BAD, World Benzodiazepine Awareness Day. For more information, contact Pam at info@actnaturalhealth.com

or register here


W-BAD is a grassroots victim-organized campaign that seeks to raise global awareness about the harms and dangers of prescribed benzodiazepines.


“Each year, we honor the victims of benzodiazepine effects and their families. To those who’ve lost loved ones or personally suffered inconceivable damage as a result of taking these drugs, we pay tribute to you – and hope to raise awareness to both prescribers and patients of the unfathomable dangers involved.

If you know anyone who is currently suffering or is considering taking a benzodiazepine, please share this information with them. If you’ve been injured – know that you are not alone.”

***Read***
New York Mag Cover Story: Listening to Xanax by Lisa Miller
How America learned to stop worrying about worrying and pop its pills instead.

I am  considering starting a support group for those who are taking benzos or family members who would like support and educational information on understanding the changes happening with their loved ones, no matter what the age.


Contact me if you're interested                                             ~Pam

go back to the top

go back to the top


Act Natural Website designed by Tracy Rowe